Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Global well-posedness and scattering for the defocusing, $L^{2}$-critical nonlinear Schrödinger equation when $d \geq 3$
HTML articles powered by AMS MathViewer

by Benjamin Dodson
J. Amer. Math. Soc. 25 (2012), 429-463
Published electronically: December 21, 2011


In this paper we prove that the defocusing, $d$-dimensional mass critical nonlinear Schrödinger initial value problem is globally well-posed and solutions scatter for $u_{0} \in L^{2}(\mathbf {R}^{d})$, $d \geq 3$. To do this, we will prove a frequency localized interaction Morawetz estimate similar to the estimate made by Colliander, Keel, Staffilani, Takaoka, and Tao. Since we are considering an $L^{2}$-critical initial value problem we will localize to low frequencies. The main new ingredient in this proof is a long time Strichartz estimate for the solution to the first equation given in the paper at high frequencies. The long term Strichartz estimates allow us to estimate the error in the interaction Morawetz estimate caused by localizing to low frequencies.
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 35Q55
  • Retrieve articles in all journals with MSC (2010): 35Q55
Bibliographic Information
  • Benjamin Dodson
  • Affiliation: Department of Mathematics, University of California, Berkeley, 970 Evans Hall 3840, Berkeley, California 94720-3840
  • MR Author ID: 891326
  • Email:
  • Received by editor(s): August 25, 2010
  • Received by editor(s) in revised form: October 25, 2010, May 20, 2011, September 30, 2011, and November 7, 2011
  • Published electronically: December 21, 2011
  • Additional Notes: The author was supported by the National Science Foundation postdoctoral fellowship DMS-1103914 during some of the writing of this paper.
  • © Copyright 2011 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: J. Amer. Math. Soc. 25 (2012), 429-463
  • MSC (2010): Primary 35Q55
  • DOI:
  • MathSciNet review: 2869023